MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; MUST 2.0 SCREWDRIVER

MEDACTA INTERNATIONAL SA SPINE INSTRUMENTS; MUST 2.0 SCREWDRIVER
Model Number 03.51.10.0622
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 10-11-2025.Lot: 2357312: (b)(4) items manufactured and released on 14-june-2024 and 23-july-2024.No anomalies found related to the problem.To date, two similar events have been reported on the same lot during the period of review.Lot: 2155146: (b)(4) items manufactured and released on 06-oct-2021.No anomalies found related to the problem.To date, two similar events have been reported on the same lot during the period of review.Root cause:regarding the screwdriver breakage: although no root cause can be established breakage may have occurred due to particularly high torque resulting from the combined factors of screw diameter, hard/sclerotic bone condition, and the specific conditions of the screw hole preparation.The device history record review does not indicate any potentially related manufacturing issue.Regarding the breakage of the probe: although the specific circumstances cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application involved in combination with the inherent mechanical limits of the device version utilized.The investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During spine surgery in l5-s1 while inserting a screw in l5 the tip of the screwdriver broke.No tap was performed.Broken tip was recovered and screw position was considered already good.A backup screwdriver was used to complete the surgery.Moreover, during preparation of the s1 left trajectory, the lenke probe broke; the broken part was left in the patient, due to the impossibility to remove it.No hammering, bending or flexing of the probe was reported.The reported issues caused a 30 minute delay over a 3h surgery.
 
Additional Manufacturer Narrative
Correction: d9: pieces returned on 09 dec 2025.Visual inspection pedicle screwdriver broke on the torx t20 interface with the screw, with a 45° angle, sign of excessive torque applied.For the pedicle screwdriver, breakage can occur in case of high insertion torque, typically related to large diameter screws ([?]7mm), long screws ([?]60mm), and/or hard bone (e.G.Sacral bone, sclerotic bone).In such cases, bone tapping is recommended in the surgical technique as well as in pbn spine-005-16.In this case: screw size: ø7x45mm, tapping: not performed, bone quality: good, level: s1.The instrument set includes two screwdrivers and another screwdriver (ref 03.51.10.0140 or equivalent) to complete the surgery in case of breakage.The strength of the tip of the screwdriver is determined by the dimension of the interface (hexalobe t20) and the material (aisi 420 mod), which are comparable to predicate devices.Geometrical features are driven by the implant design and are equivalent to similar products in the market.The material is among the strongest for such application in terms of strength and hardness.According to pieces received, during the surgery the tip of the lenke probe broke.The root cause of the damage might be the application of a bending force while the instrument's tip was inserted in the patient's bone.Modifications under (b)(4) have been made to the design of the instrument, to increase the resistant section in the most critical zone.

Brand Name
SPINE INSTRUMENTS
Common Device Name
MUST 2.0 SCREWDRIVER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23615341
Report Number3005180920-2025-01174
Device Sequence Number21075018
Product Code LXH
UDI-Device Identifier07630971267015
UDI-Public07630971267015
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.51.10.0622
Device Lot Number2357312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite